Results 1 to 4 of 4
  1. #1
    Melaine is offline Blue Diamond level (20,000+ posts)
    Join Date
    May 2008
    Posts
    20,394

    Default Lexapro and weight gain

    I'm looking for advice. I lost a good bit of weight early days nursing DS because of his allergies and went back to my prebaby weight, I kept it off for well over a year. About a month ago, I weaned DS (now 22 months) and immediately started Lexapro (had been off Prozac for a couple months). I knew my weight was creeping back but I figured it was that I was no longer nursing. It just occurred to me that it is likely the meds or a combo. I've gone from 125 to 136 so a big jump in less than a month. I haven't felt like the lexapro has done much if anything for me. If I am having side effects, shouldn't I noticing the meds working? Should I just quit? I am frustrated. Astronomical weight gain doesn't exactly help anxiety/depression. WWYD?
    The Fall Style Challenge is here! Come on over and create a capsule wardrobe you LOVE with the help of a personal stylist.

    Blogging about Minimalism & More at ChasingSantee.com

  2. #2
    barkley1 is offline Platinum level (1000+ posts)
    Join Date
    Apr 2009
    Posts
    1,844

    Default

    I took Lexapro a decade ago after a divorce. I did not notice weight gain, but then again, I was so distraught I'm sure I wasn't eating like I should have been. I liked Lexapro because I didn't feel like I was on meds.....just felt slightly more even-keeled, YKWIM? I think antidepressants take 6-8 weeks to show some benefit....maybe you should reevaluate at that point? Definitely don't quit cold turkey. I'm sure some of the weight gain is due to quitting nursing. Everyone says you drop that "last 5 pounds " (haha) when you quit, but that wasn't the case for me.
    DC ~ 9
    DC ~ 7

  3. #3
    ♥ms.pacman♥ is offline Red Diamond level (10,000+ posts)
    Join Date
    Jul 2009
    Location
    the Island of Sodor
    Posts
    11,235

    Default

    Huh. I took Lexapro for a little over a year soon after weaning DD..around that time I got major anxiety, depression, insomnia, headaches..it was horrible. My hormones were out of whack I'm guessing partly from not nursing that much (after being pg/nursing for years). I didn't notice much weight gain with it. I actually found Lexapro immensely effective for my anxiety/depression...I saw a huge improvement in maybe 3-4 weeks. I think the biggest difference was after a couple months.

    I will say though, at times when I get very depressed/anxious I don't really eat much and I tend to lose weight. I think this is the opposite of most women, it seems. So maybe I did gain some weight with it but I attributed it to not feeling miserable all the time and actually having an appetite like a normal human being.

    As PP said, it could be quitting nursing as almost everyone I know gains some weight once they stop nursing. But again I'm the opposite and gain weight from nursing (nursing makes me have an insane appetite), and so I lost weight once I stopped nursing. I guess everyone is different.

  4. #4
    Tondi G is offline Red Diamond level (10,000+ posts)
    Join Date
    Nov 1999
    Location
    So. California, USA.
    Posts
    13,707

    Default

    I didn't have weight gain from Lexapro. I took it after DS2 was born. I do recall it taking a good 6 to 8 weeks to feel the full effects of the meds. I was having crazy panic attacks and within 4 weeks they had stopped and then in another 4 weeks things were peachy! It is possible you need to stick with it a bit longer or you could possibly need a higher dosage .... or it might not be the right med for you. You don't want to quit Lexapro cold turkey. My neighbor tried to do that and it was BAD! I weaned off of the Lexapro very slowly... like dropped the dosage down by 1/4 of a pill every 2 weeks till I was done. Can you talk to your doctor and see what they say. I also had about a 10lb weight gain after I stopped nursing ... it was a bummer.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •